Schizophrenia.com

Prepare yourself just in case!

There is a lot of talk about the withdrawal symptoms of psychiatric medication but I’ve never experienced any. For decades I was on and off meds all the time. Never had an issue. Even when I was on a med for an extended time I never had any withdrawals. I don’t think I was ever even weaned off of old meds when being switched to a new one. Just a new script, drop the old, start the new. Benzos? Yeah, those have withdrawal, but the rest? Exaggerated.

1 Like

Actually when it comes to med withdrawal, what I’ve heard from the professionals is that some people don’t get it at all while others will feel it real bad. It is not exaggerated at all. These withdrawal symptoms are very real it’s just that not all experience it.

Yes benzo withdrawal is bad but I’ve found that the worst for me was anti-depressants…ouch man…that was hard to go through. Electric shock sensations coupled with vertigo and brain zaps for me. I take a small dose of Lexapro now a days and even now if I go a day without it I can certainly feel the withdrawal.

It really depends on the individual and their chemistry and what not…but it is very real.

I tried to get off Klonopin - I couldnt do it - Yes benzo withdrawals are probably the worst. I have been on meds than gotten off of meds, yes I experienced some withdrawal symptoms, nausea mild headache, mild body aches, but nothing too serious. I think that sometimes the info you get from the internet is greatly exaggerated - except for the benzos. I may have to go to rehab to get off of Klonopin, man just awful!

12 days ago I reduced my med. I was having electrical sensation in my brain, and on the 10th days I had a depressed mood, I thought my symptoms are coming back, but when I took regular dose all of that symptoms disappear, if my symptoms were coming back I don’t think that just raising the dose will balance back everything the next day, usually when symptoms comes back even raising med it suppose to take few days until you become normal. so I am very convinced that I was going through withdrawal symptoms. I will try again in winter so that I don’t have to go anywhere and I will just stay home with low mood and struggle until my brain adjust for a lower dose.

@Mindwhisperer Does your psychiatrist know you are changing your dosages?

No! its good the he didn’t know, otherwise he would of reduce the dose without informing me about withdrawal and would give me appointment for next month, i would remain in pain, depressed mood and with other withdrawal symptoms wondering whats going on with me, now i am aware what i am going to go through when next time i inform him.

@Mindwhisperer just please be careful. It can be dangerous to mess with your prescriptions unsupervised. I just don’t want you to do something that will end up hurting you.

1 Like